Meaning of Elevated Liver Enzymes
Sep 30, 2006
Hello Dr. Holodniy, I just had my six month follow up from starting meds. My CD4 was up to 687 from the 540s and my % was stable at 23%. VL pending but was <50 2 months ago. My question is about my liver enzymes. My ALT was 74 this time which was 1.4x normal. It was 50 in May, 34 in June, and 45 in July. The AST and Alkaline Phos were also just slightly out of the high range. I'm in a study and the studies nurse says not to worry. Is this anything I should be concerned about? Any evidence of developing toxicity after six months? I'm on Sustiva, Epivir, and Videx EC once a day.
Thanks for your insight! David in St. Louis
Response from Dr. Holodniy
You don't indicate whether you are taking any other meds besides your HIV meds, or whether you have HCV or HBV infection. If none of these other issues are in play, I would not be concerned at this point.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Stinging Pain After Unprotected Vaginal Sex Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Balanitis Symptoms
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.